Jump to content

skpeng: similar case to r187. zoloft withdrawal


skpeng

Recommended Posts

Hi all, I posted at r187 recovery post as I found my symptoms similar to hers.

 

I am 38 yrs male from Malaysia who was given 25mg zoloft while recovering from peripheral neuropathy from prolotheraphy injections to cervical spine.

 

The neurologist in Thailand started me with .5mg zanax and 25mg zoloft for 2 weeks. When I saw him again, I told him my neuropathy came with great pain at injection area to neck. I notice symptoms worsen with physical activity. E.g trying to do core exercise instead of just walking. Each attack seems to be less severe. The neuropathy was he'll. I had stabbing dagger pains, blur vision, nausea. When the attack came at nights, the burns would start at my hands and feet, burns turn into sharp pains, and insect bites, it felt like I had a sun burn all over my body, next the pins would Start to go into my core body and here it causes me difficulty breathing and chest pains. Ears ring non stop,

Vision blurry, imbalance, this nerve misfiring stops at 1am and is replaced with stabbing pain at injection site at neck till I wake up. I had to sleep sitting up and taking lyrica and activan to pass the night. Usually day time symptoms are less and I stay in fear for what may happen at nights. This went on for 8 weeks before I see real improvement. Was given zoloft around week 7 and at nights was drugged up and slept without much feeling of pain and discomfort.

 

At week9, went back to doctor and he said I was improving but when I told him every morning I had burning mouth and throat for few hours he looked at me strangely and prescribed hadol .5mg twice daily and up my dose of zoloft to 50, mg. I read what hadol was and did not take it. As I thought I was getting better I stopped taking my zoloft medication only to get confused why all the pins needles and eye pain came from stopping past 2 days. Thinking I was still having nerve pains, I took 50mg for 3 pills of and on. and by 3rd day I was so off, sweating for no reason, cant sleep would jerk whole body, numbness of arms or legs upon waking, chest coldness, my legs and hands were so weak, couldn't stand up felt like on a boat, felt fainting, heart racing. Ended up in ER, and was sent home with anti dizzy and nausea meds. This is when I started to check the internet for zoloft side effects and came up with so many severe cases.

 

Went home, took 25mg zoloft and symptoms went away in 2 hours. So took 12.5mg for next 5 days with lots of nausea, and same symptoms but less severe. I assume I had a pretty bad shock to my cns?

 

Over next few weeks had pins needles, sharp eye pain, random muscle aches, leg muscle weakness on 1 side, tongue burning, whole day nausea, dizziness, sharp headaches, bad itch on my feet, scratch until bleed.

 

Fast forward 3 weeks to week 13, now I feel some days without much pain throughout the day, some pins and needles at my feet , itch most feet and hands and randomly all over including face head. Some days I don't feel much other days I feel the physical symptoms are back. Like peripheral neuropathy, zoloft withdrawal recovery seems to be wwindows of hope and the relapses that seem less severe.

 

My current symptoms are general itch at different time throughout he day, pins and needles , like vibrations, mostly at feet and legs, with random pins throughout my body. Pins on my tongue, when all these symptoms, increase in intensity, nausea comes next.

 

I tried to take 6.25mg zoloft last week and was sleeping really well hat night, and next day totally no symptoms. Did not take any medication since zoloft scare. On 2nd day on reinstated zoloft test, bad nausea and random eye pins occurred.

 

Week 14, are my symptoms withdrawal or from my nerve injury?

 

Regards,

 

Skpeng

Link to post
  • Moderator Emeritus

I moved your post here as it is your Intro to other forum members and I also added a link to this topic in your signature, which appears with every post you make. That way you can always find your Intro thread by either going to your profile and looking at any post in "My Content" (click on down arrow to the right of your user name at the upper right hand corner of the screen) or just by locating a post of yours in any discussion.

 

The intro topic is meant to be something of a journal, so please continue posting about your progress through withdrawal on this thread. Just go to the bottom of the page and click on "Add Reply". When you're finished writing your post, scroll down again and you will see a button for previewing your post, and another "Add Reply" button for posting.

 

When you have a chance, please put your drug history in your signature:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Having that handy will help the rest of us to understand your situation and post useful responses to your concerns.

 

Thanks, and welcome to the forum!

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to post
  • Administrator

Welcome, skpeng.

 

Yes, Zoloft withdrawal can exacerbate those other pain symptoms, and add some of its own. Withdrawal syndrome can last a very long time.

 

When you took 6.25mg for the second day, is it possible the bad nausea and random eye pins were from something else?

 

Since 6.25mg seemed to help, I wonder if a lower dose might not work. There are some tips for titrating Zoloft here http://survivingantidepressants.org/index.php?/topic/1441-tips-for-tapering-off-zoloft-sertraline/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Thanks for your advice. I am waking more now and trying to stay positive. I assume some are neuropathy symptoms while others are zoloft. The nausea comes and goes in waves. It's like nothing is certain. But overall symptoms have improved over time. I can never say whended the next wave of symptoms of random pains, pins, ear ringing, nausea will hit, but will try to live positively when they are not severe.

 

As for the eye pain, I had it earlier while stopping zoloft 5 weeks ago, when I took the small dose, it came back, but less severe. Now it's less.

 

My nausea, seems like stomach paralysis. I eat alright, but by 2 hours I feel nauseated as if food is not digested.

Link to post
  • Administrator

If you're taking a small amount of Zoloft, take it at the same time every day and keep notes of your symptom pattern.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • Administrator

Yes, if you take a small dose and your symptoms go away, it indicates you were having withdrawal symptoms. Perhaps 2mg might help.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy